Case ReportsNeuroleptic Malignant Syndrome Induced by LamotrigineIshioka, Masamichi MD,; Yasui-Furukori, Norio MD, PhD; Hashimoto, Kojiro MD,; Sugawara, Norio MD, PhDAuthor Information Department of Neuropsychiatry, Graduate School of Medicine, Hirosaki University, Hirosaki, Japan. Conflicts of Interest and Source of Funding: Dr Yasui-Furukori has received grant/research support or honoraria from and has served as a speaker for the following companies: Janssen-Pharma, Eli Lilly, Otsuka, GSK, and MSD. The other authors have no conflicts of interest. Address correspondence and reprint requests to Norio Yasui-Furukori, MD, PhD, Department of Neuropsychiatry, Graduate School of Medicine, Hirosaki University, Hirosaki 036-8562, Japan; E-mail: firstname.lastname@example.org Clinical Neuropharmacology: July/August 2013 - Volume 36 - Issue 4 - p 131-132 doi: 10.1097/WNF.0b013e318294799a Buy Metrics Abstract This case report describes a 54-year-old man with bipolar I disorder who was treated with aripiprazole (ARP) and lithium. The patient was admitted to our hospital because of aggravation of depressive symptoms, and treatment with lamotrigine (LTG) was initiated. Two weeks after admission, we discontinued administration of ARP after the appearance of a tremor. Three weeks after discontinuing ARP, the patient developed a high fever, rigidity of the arms, diarrhea, dysphagia, and diaphoresis. We suspected these symptoms were consistent with neuroleptic malignant syndrome and therefore removed the application of LTG. After 2 days, most of the patient’s symptoms and blood results had improved, leading us to conclude that the LTG treatment had induced neuroleptic malignant syndrome. Thus, the purpose of this case report was to warn psychiatrists against therapy with LTG, as it may be conducive to neuroleptic malignant syndrome. Copyright © 2013 Wolters Kluwer Health, Inc. All rights reserved.